This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have Depression/Anxiety/Panic Attacks (20 yrs old) and I have been taking prozac for about 3 1/2 weeks. Now the Doctor said I probably wont start feeling the effects for about 4-6 weeks. Before I started taking the Prozac I had panic attacks that weren't that bad, I mean know some people feel like they are having a heart attack, I didnt have that. I would have these attacks where I would freak out, get anxious, shake really bad, and so on. Now I shake even more! I dont think it is the Prozac, but why do I twitch so much? My whole body twitches, it is mostly in the morning. I dont drink coffee, but it feels like I have a lot of caffine or something in me. I just can't stop shaking and I was wondering if you could shed some light on the subject, thank you.
It is not uncommon for panic patients to have increased anxiety when they initially start antidepressant treatment, a syndrome named the jitteriness syndrome. This may be what you are experiencing. It usually goes away within a week. Your psychiatrist can help prevent this by starting the antidepressant at a very low dose.
It is also possible that Prozac in itself is causing the side effects. If this is the case, the adverse effect usually goes away within the first two weeks
You may want to re-consult your physician and inform him/her your concerns.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.